Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 286, NWS Atlanta, GA

May 16, 2009Dooly County, Macon County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 16, 2009, 3:20 PM EDT for Dooly County, Macon County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2009, 3:20 PM EDT (19:20 UTC)
Expired
May 16, 2009, 3:45 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Dooly County, GA, Macon County, GA

The radar

The Robins AFB radar (KJGX), 65 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
588 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 161920
SVRFFC
GAC093-193-161945-
/O.NEW.KFFC.SV.W.0286.090516T1920Z-090516T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EDT SAT MAY 16 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DOOLY COUNTY IN CENTRAL GEORGIA
  EASTERN MACON COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 345 PM EDT

* AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  DOOLING...MOVING NORTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  MONTEZUMA AND FIVE POINTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3227 8412 3245 8393 3240 8385 3238 8383
      3237 8385 3236 8385 3234 8384 3229 8384
      3229 8377 3215 8397
TIME...MOT...LOC 1920Z 225DEG 11KT 3227 8396

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:18 PM EDT, 2 minutes earlier.

Area forecast discussion, May 16, 3:18 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
318 PM EDT SAT MAY 16 2009

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
COLD FRONT EXTENDING ACROSS THE MISSISSIPPI RIVER VALLEY THIS
AFTERNOON WILL MOVE INTO NORTH GEORGIA TONIGHT...AND ACROSS THE
REMAINDER OF NORTH AND CENTRAL GEORGIA ON SUNDAY. WIDESPREAD
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED TODAY IN THE UNSTABLE
AIRMASS ACROSS GEORGIA AHEAD OF THE FRONT. CONVECTIVE DEVELOPMENT
IS BEING AIDED BY A WEAK SHORTWAVE MOVING ACROSS THE STATE.
CONVECTIVE ACTIVITY ACROSS FAR NORTHERN GEORGIA APPEARS TO BE
HINDERED THIS AFTERNOON BY SLIGHTLY LOWER DEWPOINTS NORTH OF
ONGOING CONVECTION...AS WELL AS MID/HIGH-LEVEL CLOUDS BLOWING
NORTHWARD OFF THE CONVECTION. EXPECT PRECIPITATION TO INCREASE
ACROSS NORTH GEORGIA LATE THIS AFTERNOON INTO THE
EVENING HOWEVER...AS FRONT PROVIDES AN ADDITIONAL FORCING
MECHANISM. A SHORTWAVE NOTED ON THE 12 UTC UPPER AIR ANALYSIS
ACROSS THE ARKLATEX REGION MAY PROVIDE SOME ADDITIONAL FORCING FOR
SHOWERS AND THUNDERSTORM DEVELOPMENT ACROSS NORTH GEORGIA
TONIGHT. ADDED MENTION OF LOCALLY HEAVY RAIN FOR MOST OF NORTH AND
CENTRAL GEORGIA THIS EVENING AS PRECIPITABLE WATER VALUES NEAR
1.80 INCHES AND THETA-E RIDGE/HIGHER 850MB DEWPOINTS JUST AHEAD OF
THE FRONTAL BOUNDARY MOVE INTO GEORGIA. ANY SEVERE THUNDERSTORMS
SHOULD REMAIN ISOLATED DUE TO LACK OF SUFFICIENT WIND SHEAR (O-6
KM BULK SHEAR OF 10 KNOTS)...AND SHOULD BE PULSE IN NATURE.

THE FRONTAL BOUNDARY WILL MOVE TO CENTRAL/SOUTHERN GEORGIA BY LATE
SUNDAY AFTERNOON. GFS/ECMWF INDICATING THE POTENTIAL FOR WEAK
CYCLOGENESIS TO OCCUR ALONG THE BOUNDARY ACROSS EXTREME SOUTHERN
GA/NORTHERN FL LATE SUNDAY...SLOWING THE MOVEMENT OF THE
BOUNDARY. THIS WILL ALSO KEEP RELATIVELY HIGH POPS IN PLACE ACROSS
MUCH OF THE CWA...PARTICULARLY CENTRAL GEORGIA...THROUGH SUNDAY
EVENING...AND POSSIBLY INTO MONDAY. RELATIVELY STRONG HIGH
PRESSURE AT THE SURFACE WILL MOVE FROM THE OHIO VALLEY INTO THE
MID-ATLANTIC STATES BY LATE MONDAY...SETTING UP THE POTENTIAL FOR
A HYBRID COLD AIR DAMMING EVENT. GFS SEEMS TO DEPICT THIS SCENARIO
WELL WITH THERMAL TROUGH AT 850MB SHOWN EAST OF THE
APPALACHIANS...ACROSS THE TYPICAL CAD REGION.

GENERALLY STAYED CLOSE TO MOS GUIDANCE FOR MIN/MAX TEMPERATURES
THROUGH THE SHORT-TERM PERIOD...WITH A FEW MINOR ADJUSTMENTS TO
MIN TEMPS WHERE RAIN-COOLED TEMPERATURES ARE LIKELY. TEMPERATURES
FORECASTS BECOME A LITTLE MORE DIFFICULT BY MONDAY AS POSSIBLE CAD
SCENARIO BEGINS. CONSENSUS AMONG GUIDANCE FOR MAX TEMPERATURES ON
MONDAY HAS NOW TRENDED TOWARDS COOLER TEMPERATURES...ALTHOUGH AM
RELUCTANT TO GO TOO COOL GIVEN THAT SUFFICIENT MOISTURE FOR
CLOUD COVER TO DEVELOP MAY BE LACKING.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
GFS/ECMWF ARE STILL DEPICTING THE DEVELOPMENT OF A LOW-PRESSURE
AREA ACROSS THE SOUTHEAST GULF OF MEXICO BY MID-WEEK...IN
ASSOCIATION WITH THE TAIL END OF THE FRONTAL BOUNDARY. THIS LOW-
PRESSURE SYSTEM...POSSIBLY TROPICAL IN NATURE...IS PROGGED TO
DRIFT SLOWLY WESTWARD THROUGH THURSDAY BEFORE POSSIBLY MAKING A
TURN TO THE NORTH AND MOVING ONSHORE ACROSS THE CENTRAL GULF COAST
BY FRIDAY OR SATURDAY (GFS IS QUICKER WITH THE SYSTEM WHILE THE
ECMWF IS SLOWER). MODEL CONSENSUS DOES SEEM TO BE INCREASING WITH
RESPECT TO THE DEVELOPMENT OF THIS SYSTEM...AND THERE IS AT LEAST
THE POTENTIAL FOR PORTIONS OF THE FORECAST AREA TO BE AFFECTED BY
PRECIPITATION ASSOCIATED WITH THIS SYSTEM LATE IN THE WEEK. PRIOR
TO THE ARRIVAL OF PRECIPITATION ASSOCIATED WITH THIS SYSTEM...THE
MIDDLE OF THE WEEK SHOULD BE DRY WITH RELATIVELY COOL TEMPERATURES
ASSOCIATED WITH CONTINUED EASTERLY FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  72  48  70  44 /  80  80  40  10   5
ATLANTA         62  67  50  69  47 /  80  60  30   5   5
BLAIRSVILLE     59  59  44  68  39 /  90  50  20   5   5
CARTERSVILLE    59  67  44  71  43 /  80  40  20   5   5
COLUMBUS        66  76  53  74  51 /  60  80  40  10   5
GAINESVILLE     60  65  48  68  46 /  80  60  30   5   5
MACON           66  78  52  72  47 /  70  80  50  20   5
ROME            60  68  45  72  44 /  90  40  10   5   5
PEACHTREE CITY  62  70  51  71  41 /  80  70  30   5   5
VIDALIA         67  81  53  68  48 /  60  80  70  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

22
Hazardous weather outlook, May 16, 11:30 AM EDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1130 AM EDT SAT MAY 16 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-170900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1130 AM EDT SAT MAY 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA AND
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS CENTRAL GEORGIA...
THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A COLD FRONT WILL MOVE TO NORTH GEORGIA THIS EVENING AND TO CENTRAL
GEORGIA SUNDAY MORNING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE GUSTY WINDS...HAIL
AND LIGHTNING. HEAVY RAIN WILL ALSO BE POSSIBLE. THE MOST LIKELY
LOCATION FOR SEVERE THUNDERSTORMS WILL BE NORTH OF ATLANTA AND
ATHENS...THIS AFTERNOON AND EVENING. HOWEVER...SCATTERED TO NUMEROUS
THUNDERSTORMS MAY CONTINUE WELL INTO SATURDAY NIGHT.

.DISCUSSION...
A MOIST AIRMASS WILL CONTINUE OVER THE AREA TODAY. THE AIRMASS WILL
BECOME INCREASINGLY UNSTABLE THIS AFTERNOON WITH CAPES OF 1500 TO
2000 AND LIFT INDICES OF MINUS 4 TO MINUS 7. THIS WILL ALLOW A FEW
STORMS TO BECOME SEVERE AS A COLD FRONT APPROACHES THE AREA. AN
INHIBITING FACTOR FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE THE
LACK OF VERTICAL WIND SHEAR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA ON SUNDAY. THERE
IS A CHANCE OF THUNDERSTORMS OVER PARTS OF CENTRAL GEORGIA ON
MONDAY...AND AGAIN ON WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON.
EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION.

In the hours before

Special weather statement, May 16, 2:44 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EDT SAT MAY 16 2009

GAZ104-105-161930-
244 PM EDT SAT MAY 16 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
SUMTER AND DOOLY COUNTIES UNTIL 330 PM EDT...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM METHVINS TO SUMTER...MOVING EAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS SUMTER AND DOOLY COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE SUMTER...HUNTINGTON...NEW ERA...
PENNINGTON...METHVINS...LAMAR...LESLIE...FLINT RIVER WMA...DRAYTON...
COBB AND DESOTO. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 16, 2:51 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EDT SAT MAY 16 2009

GAZ072-082-083-161945-
251 PM EDT SAT MAY 16 2009

...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND 35 MPH WINDS IN
TWIGGS...BIBB AND JONES COUNTIES UNTIL 345 PM EDT...

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CROSS KEYS...AND MOVING NORTHEAST AT 15 MPH.

PEA SIZED HAIL...WIND GUSTS OF 35 MPH...BRIEF HEAVY RAIN AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES
ACROSS TWIGGS...BIBB AND JONES COUNTIES THROUGH 345 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE FRANKLINTON...
WESLEYAN... ARKWRIGHT... RUTLAND...PAYNE CITY...MACON...CROSS
KEYS... GRISWOLDVILLE... POSTELL... CLINTON... MOUNTAIN
SPRINGS...AND JAMES.
Special weather statement, May 16, 2:56 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 PM EDT SAT MAY 16 2009

GAZ081-161945-
256 PM EDT SAT MAY 16 2009

...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL...HEAVY RAIN AND 35 MPH
WINDS IN CRAWFORD COUNTY UNTIL 345 PM EDT...

AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LEE POPE...AND MOVING NORTHEAST AT 20 MPH.

PEA SIZED HAIL... WIND GUSTS OF 35 MPH... BRIEF HEAVY RAIN... AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES
ACROSS CRAWFORD COUNTY THROUGH 345 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE HORNS...LEE POPE...KNOXVILLE...ROBERTA...
MUSELLA...FRIENDSHIP...SANDY POINT AND JACK BROWN ESTATES.
Special weather statement, May 16, 3:03 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
303 PM EDT SAT MAY 16 2009

GAZ060-161945-
303 PM EDT SAT MAY 16 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN
PUTNAM COUNTY UNTIL 345 PM EDT...

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PHOENIX...AND MOVING NORTHEAST AT 15 MPH.

PEA SIZED HAIL... WIND GUSTS OF 35 MPH... BRIEF HEAVY RAIN... AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES
ACROSS PUTNAM COUNTY THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH
OF THE STORM INCLUDE WARFIELD...ROCK EAGLE 4-H CENTER... EATONTON...
ROCKVILLE AND PHOENIX.
Special weather statement, May 16, 3:11 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
311 PM EDT SAT MAY 16 2009

GAZ093-095-105-162000-
311 PM EDT SAT MAY 16 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
MACON...HOUSTON AND DOOLY COUNTIES UNTIL 400 PM EDT...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DOOLING...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
MACON...HOUSTON AND DOOLY COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE FLINT RIVER WMA...DOOLING...
BYROMVILLE...MONTEZUMA...OGLETHORPE...FIVE POINTS AND HENDERSON.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 16, 3:17 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
317 PM EDT SAT MAY 16 2009

GAZ106-162000-
317 PM EDT SAT MAY 16 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
CRISP COUNTY UNTIL 400 PM EDT...

AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RAINES...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
CRISP COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE GEORGIA VETERANS MEMORIAL STATE PARK...RAINES...
WENONA...CORDELE...EAST CRISP...TREMONT AND HATLEY. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 8:16 PM EDTSevere Thunderstorm WarningFFCWhite44 min
May 15, 8:24 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas51 min
May 15, 8:26 PM EDTSevere Thunderstorm WarningFFCCobb34 min
May 15, 8:41 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield30 min
May 15, 8:54 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb36 min
May 15, 9:20 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee40 min
May 15, 9:26 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding34 min
May 16, 11:44 AM EDTFlash Flood WarningFFCHeard3 hr
May 16, 1:14 PM EDTSevere Thunderstorm WarningFFCDodge, Wilcox31 min
May 16, 1:40 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair50 min
May 16, 1:47 PM EDTSevere Thunderstorm WarningFFCPulaski, Wilcox43 min
May 16, 3:00 PM EDTSevere Thunderstorm WarningFFCSumter45 min
May 16, 4:42 PM EDTSevere Thunderstorm WarningFFCWarren48 min
May 16, 7:20 PM EDTSevere Thunderstorm WarningFFCMuscogee25 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.